Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

June 12, 2021Taylor County, Florida

NWS Tallahassee, FL issued this special weather statement at Jun 12, 2021, 12:07 PM EDT for Taylor County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2021, 12:07 PM EDT (16:07 UTC)
Expired
Jun 12, 2021, 12:45 PM EDT
In force
38 min
Issued by
NWS Tallahassee, FL

County Taylor County, FL

The radar

The Tallahassee radar (KTLH), 51 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1723 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1723 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
555 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

744 
WWUS82 KTAE 121607
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
1207 PM EDT Sat Jun 12 2021
 
FLZ018-019-028-118-128-121645-
Inland Taylor FL-Coastal Jefferson FL-Inland Jefferson FL-Madison FL-
Coastal Taylor FL-
1207 PM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFFERSON...
NORTHWESTERN TAYLOR AND SOUTHWESTERN MADISON COUNTIES UNTIL 1245 PM
EDT...

At 1207 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles south of Monticello to 9 miles east of
St. Marks. Movement was southeast at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Scanlon, Econfina, Goose Pasture, Hells Half Acre, Lake Bird, Iddo,
Secotan, Boyd, Lamont, Eridu, Cabbage Grove and Shady Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3029 8347 2995 8387 3016 8408 3020 8407
      3022 8405 3040 8384
TIME...MOT...LOC 1607Z 294DEG 18KT 3036 8385 3018 8406 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 12, 9:31 AM EDT, 2 hours 36 minutes earlier.

Area forecast discussion, Jun 12, 9:31 AM EDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
931 AM EDT Sat Jun 12 2021

...STRONG STORMS POSSIBLE THIS AFTERNOON...

.UPDATE...

No updates to the forecast for this morning. 12z upper air sounding
from Tallahassee showed the strong instability that is expected
across the area this afternoon with MLCAPE just under 2000 J/kg.
Minimum convective inhibition (CIN) will lead to a relatively early
start to storms this afternoon (probably around noon or 1 ET) and
continued growth through the afternoon hours is expected as further
instability develops with daytime heating. Largest concerns today
with any storms will be strong thunderstorm winds due to a
combination of strong instability and dry air in the upper levels
above 600mb. This meteorological setup can lead to enhanced
microbursts in any thunderstorms. With mid-level flow expected to be
elevated as a trough drops into the area, some storm organization is
possible with 20-30 knots of shear anticipated to develop. While the
biggest threat remains thunderstorm winds, a brief spin-up/tornado
can't be ruled out across the Florida Panhandle and Big Bend,
especially as the seabreeze potentially increases low level shear in
combination with the enhanced mid-level flow aloft. Hail is also
possible given the strong instability.

Storm development will likely center around two locations this
afternoon. Initially storms will likely develop across the
Panhandle/Big Bend near the seabreeze by noon and these will slowly
progress inland towards the I-10 corridor with development largely
being driven by outflow boundaries and daytime heating.
Storms will also develop, as we're seeing now, across inland
portions of AL/GA and move south as the associated mid-level trough
drops south. These storms will move south through the day and
eventually interact with the seabreeze. The severe threat will be
greatest this afternoon as instability is maximized and storm
organization grows.

&&

.PREV DISCUSSION [616 AM EDT]...

.NEAR TERM [Through Tonight]...

A fairly high coverage of showers and thunderstorms is expected from
late morning through this evening as an upper level disturbance
moves southeastward with northwest flow aloft. The airmass is
expected to be strongly unstable with SBCAPE near 3000 j/kg and
DCAPE values near 1000 j/kg. Localized enhancement of the mid-level
flow will aid in the potential for organized multicells to develop
with gusty winds, a few of which could be marginally severe. Highs
will generally be in the upper 80s to lower 90s with overnight lows
in the 70s.

.SHORT TERM [Sunday Through Monday]...

A few impulses embedded within the NW flow aloft will rotate
across the trough over the eastern CONUS through the short term
period. Surface high pressure to the south will keep winds mostly
westerly with PWs ranging from 1.8 to 2.0 inches. Showers and
thunderstorms are expected both Sunday and Monday, with higher
coverage expected on Sunday. Greater coverage is generally
expected over the eastern portions of the area where deeper
moisture resides. A combination of the seabreeze, leftover
boundaries from earlier convection, and showers and storms moving
into the area from the NW to N will all contribute to shower and
thunderstorm development during the afternoon and evening hours. A
bit of drier air could limit coverage somewhat on Monday. High
temperatures are forecast in the low to mid 90s with low
temperatures in the low to mid 70s.

.LONG TERM [Monday Night Through Saturday]...

The large scale pattern remains fairly steady through the long
term period with troughing over the eastern CONUS and westerly to
southwesterly surface winds over the area. A weak cold front is
forecast to approach the area before stalling just to the north
on Tuesday. While it's not likely the front will make it all the
way through our area, it could serve as a mechanism to initiate
some showers and thunderstorms along with the daily seabreeze each
afternoon. With the proximity of the front, slightly cooler and
drier air is expected in the wake of it with increased cloudiness
along and ahead of it, which in turn will keep forecast high
temperatures mostly in the mid 80s to low 90s across the area
through the week. Low temperatures are forecast in the low to mid
70s.

.AVIATION...

[Through 12Z Sunday] The coverage of showers and thunderstorms is
expected to increase through the day with most areas expected to
see storms near or over the terminals by the afternoon hours.
Winds will be gusty near storms.

.MARINE...

West to southwest winds and seas near 1 to 3 feet are expected
through the period. Winds may reach caution criteria at times
today and tonight. Showers and thunderstorms will be possible
over the waters, with the greatest coverage expected this weekend.

.FIRE WEATHER...

There are no significant fire weather concerns expected for the next
several days.

.HYDROLOGY...

There are no widespread flooding concerns expected for the next
several days. However, with a fairly high coverage of showers and
thunderstorms expected through this weekend, localized pockets of
heavy rain are likely. We cannot rule out brief flooding in urban
and poor drainage areas with the heavier storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   92  72  93  72  92 /  80  60  60  40  40
Panama City   87  75  90  75  88 /  70  50  40  30  30
Dothan        89  72  92  72  92 /  70  60  50  30  30
Albany        90  73  93  73  94 /  60  60  60  20  30
Valdosta      90  71  91  71  91 /  80  60  70  40  40
Cross City    89  74  90  73  89 /  70  60  60  60  50
Apalachicola  87  76  88  75  87 /  70  50  40  40  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening for South Walton.

GA...None.
AL...None.
GM...None.
&&

UPDATE...Dobbs
NEAR TERM...DVD
SHORT TERM...Merrifield
LONG TERM...Merrifield
AVIATION...DVD
MARINE...Merrifield
FIRE WEATHER...DVD
HYDROLOGY...DVD

In the hours before

Special weather statement, Jun 12, 9:06 AM EDT, 3 hours 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
906 AM EDT Sat Jun 12 2021

GAZ120>122-121330-
Quitman GA-Randolph GA-Clay GA-
906 AM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CLAY...NORTHWESTERN
RANDOLPH AND QUITMAN COUNTIES UNTIL 930 AM EDT...

At 905 AM EDT, Doppler radar was tracking a strong thunderstorm near
Lakepoint Resort State Park, or 8 miles north of Georgetown, moving
southeast at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Springvale Station, Hatcher, Morris, Crossroads and Springvale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3198 8504 3198 8501 3197 8499 3197 8495
      3195 8496 3193 8494 3193 8492 3192 8491
      3192 8481 3193 8480 3192 8480 3192 8472
      3173 8498 3193 8510 3194 8508 3196 8509
      3197 8507 3199 8507
TIME...MOT...LOC 1305Z 316DEG 18KT 3201 8507
Special weather statement, Jun 12, 11:28 AM EDT, 39 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1128 AM EDT Sat Jun 12 2021

FLZ008-010-012-108-112-121600-
Coastal Bay FL-Central Walton FL-Inland Bay FL-South Walton FL-
Washington FL-
1128 AM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BAY...SOUTHEASTERN WALTON
AND SOUTHWESTERN WASHINGTON COUNTIES UNTIL NOON EDT/1100 AM CDT/...

At 1128 AM EDT/1028 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 12 miles south of Vernon to
12 miles northwest of Panama City Beach. Movement was southeast at 20
mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Ebro, Southport, Seminole
Hills, Gulf Resort Beach, West Panama City, Camp Flowers, Seaside,
Bahama Beach, Biltmore Beach, Sunnyside, Vicksburg, Bayhead, West
Bay, Inlet Beach, Gulf Lagoon Beach, Magnolia Beach and Recota Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3031 8619 3055 8579 3033 8545 3009 8583
      3022 8605 3024 8614
TIME...MOT...LOC 1528Z 318DEG 19KT 3045 8578 3029 8603
Special weather statement, Jun 12, 12:01 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1201 PM EDT Sat Jun 12 2021

FLZ012-112-121630-
Coastal Bay FL-Inland Bay FL-
1201 PM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BAY COUNTY UNTIL 1230 PM
EDT/1130 AM CDT/...

At 1200 PM EDT/1100 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 11 miles north of Hiland
Park to near Lynn Haven to near Panama City Beach. Movement was
southeast at 15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Panama City, Lynn Haven, Callaway, Springfield, Hiland Park, Bayhead,
St Andrews State Park, Southport, Magnolia Beach, Cedar Grove, Dirego
Park, Recota Beach, College Station, Bayou George, Camp Flowers,
Biltmore Beach, Brannonville, Millville, Vicksburg and Majette.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3029 8546 3017 8556 3011 8576 3031 8583
      3036 8574 3042 8568
TIME...MOT...LOC 1600Z 316DEG 15KT 3036 8564 3030 8567 3025 8580
Special weather statement, Jun 12, 12:05 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1205 PM EDT Sat Jun 12 2021

FLZ029-034-121630-
Inland Dixie FL-Lafayette FL-
1205 PM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAFAYETTE AND
NORTHEASTERN DIXIE COUNTIES UNTIL 1230 PM EDT...

At 1204 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Mayo to 7 miles northeast
of Steinhatchee. Movement was southeast at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Cross City, Shamrock, Hines, Jonesboro, Cross City Airport, Hatch
Bend, Eugene, Fletcher, Guaranto Springs, Fletcher Springs and Grady.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2983 8289 2981 8293 2980 8292 2976 8295
      2972 8294 2972 8296 2970 8294 2970 8296
      2964 8296 2951 8308 2975 8334 3005 8306
      2999 8296 2996 8295 2995 8292 2989 8292
      2990 8290 2988 8288
TIME...MOT...LOC 1604Z 304DEG 17KT 2997 8312 2977 8333
Special weather statement, Jun 12, 12:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1207 PM EDT Sat Jun 12 2021

FLZ018-019-028-118-128-121645-
Inland Taylor FL-Coastal Jefferson FL-Inland Jefferson FL-Madison FL-
Coastal Taylor FL-
1207 PM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFFERSON...
NORTHWESTERN TAYLOR AND SOUTHWESTERN MADISON COUNTIES UNTIL 1245 PM
EDT...

At 1207 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles south of Monticello to 9 miles east of
St. Marks. Movement was southeast at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Scanlon, Econfina, Goose Pasture, Hells Half Acre, Lake Bird, Iddo,
Secotan, Boyd, Lamont, Eridu, Cabbage Grove and Shady Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3029 8347 2995 8387 3016 8408 3020 8407
      3022 8405 3040 8384
TIME...MOT...LOC 1607Z 294DEG 18KT 3036 8385 3018 8406

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 11:28 AM EDTSpecial Weather StatementTAEBay32 min
Jun 12, 12:01 PM EDTSpecial Weather StatementTAEBay29 min
Jun 12, 12:05 PM EDTSpecial Weather StatementTAELafayette25 min
Jun 12, 12:20 PM EDTSpecial Weather StatementTAECalhoun40 min
Jun 12, 12:30 PM EDTSpecial Marine WarningTAE2 hr
Jun 12, 12:42 PM EDTSpecial Weather StatementTAELafayette33 min
Jun 12, 1:00 PM EDTSpecial Weather StatementTAELiberty30 min
Jun 12, 1:05 PM EDTSpecial Weather StatementTAELeon25 min
Jun 12, 1:16 PM EDTSpecial Weather StatementTAELafayette29 min
Jun 12, 1:31 PM EDTSpecial Weather StatementTAEWakulla44 min
Jun 12, 1:44 PM EDTSpecial Weather StatementTAEWalton31 min
Jun 12, 1:45 PM EDTSpecial Marine WarningTAE45 min
Jun 12, 2:12 PM EDTSpecial Weather StatementTAEJefferson, Wakulla33 min
Jun 12, 2:21 PM EDTSpecial Weather StatementTAEWashington24 min
Jun 12, 2:27 PM EDTSpecial Marine WarningTAE63 min
Jun 12, 2:45 PM EDTSpecial Weather StatementTAEBay45 min
Jun 12, 2:48 PM EDTSpecial Weather StatementTAELafayette42 min
Jun 12, 3:10 PM EDTSpecial Weather StatementTAEJackson65 min
Jun 12, 3:18 PM EDTSevere Thunderstorm WarningTAEGadsden, Jackson42 min
Jun 12, 3:25 PM EDTSpecial Weather StatementTAEBay50 min
Jun 12, 3:38 PM EDTSpecial Weather StatementTAEGadsden, Leon52 min
Jun 12, 3:50 PM EDTSevere Thunderstorm WarningTAEGadsden, Leon, Liberty, Wakulla40 min
Jun 12, 3:59 PM EDTSevere Thunderstorm WarningTAECalhoun, Gadsden, Jackson, Liberty31 min
Jun 12, 4:14 PM EDTSpecial Weather StatementTAECalhoun, Liberty61 min
Jun 12, 4:30 PM EDTSpecial Weather StatementTAEGadsden45 min
Jun 12, 4:39 PM EDTSpecial Weather StatementTAEFranklin51 min
Jun 12, 5:16 PM EDTSpecial Marine WarningTAE79 min
Jun 12, 5:35 PM EDTSpecial Weather StatementTAEFranklin25 min
Jun 12, 5:55 PM EDTSpecial Weather StatementTAEHolmes, Washington50 min
Jun 12, 6:05 PM EDTSevere Thunderstorm WarningTAEHolmes40 min
Jun 12, 6:46 PM EDTSpecial Weather StatementTAEHolmes, Washington44 min
Jun 12, 7:19 PM EDTSpecial Marine WarningTAE86 min
Jun 12, 7:28 PM EDTSpecial Weather StatementTAEBay, Walton, Washington47 min
Jun 12, 9:06 AM EDTSpecial Weather StatementTAEQuitman24 min
Jun 12, 1:59 PM EDTSpecial Weather StatementTAEEarly31 min
Jun 12, 2:31 PM EDTSpecial Weather StatementTAEEarly, Miller, Seminole44 min
Jun 12, 2:36 PM EDTSpecial Weather StatementTAELanier, Lowndes39 min
Jun 12, 6:09 PM EDTSpecial Weather StatementTAEBen Hill51 min
Jun 12, 6:19 PM EDTSpecial Weather StatementTAEBen Hill, Calhoun, Dougherty, Irwin, Lee, Randolph and 3 more56 min
Jun 12, 6:21 PM EDTSevere Thunderstorm WarningTAEBen Hill, Irwin24 min
Jun 12, 6:50 PM EDTSevere Thunderstorm WarningTAEBen Hill, Berrien, Colquitt, Irwin, Lee, Tift and 2 more40 min
Jun 12, 7:13 PM EDTSevere Thunderstorm WarningTAEBerrien, Colquitt, Cook, Lanier, Tift, Worth62 min
Jun 11, 8:19 PM EDTSpecial Weather StatementTAEHenry41 min
Jun 12, 1:35 PM EDTSpecial Weather StatementTAEDale, Houston25 min
Jun 12, 4:55 PM EDTSpecial Weather StatementTAECoffee, Dale50 min
Jun 12, 5:46 PM EDTSpecial Weather StatementTAECoffee, Dale, Geneva59 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.